Format

Send to

Choose Destination
Z Hautkr. 1989 Oct 15;64(10):875-6, 879-80.

[Acne fulminans following use of anabolic steroids].

[Article in German]

Author information

1
Dermatologische Klinik und Poliklinik der Technischen Universit√§t M√ľnchen.

Abstract

The main stimulant for the use of anabolic agents by competitive athletes is their effect on the quantity, structure, and power of the muscles, although an actual increase in efficiency is most doubtful. This effect has to be purchased with a number of possible side effects including acne or acneiform lesions - an interesting aspect from the dermatologic point of view, since androgens may have an etiopathogenetic significance in this disease. We report on a 23-year-old male patient (competitive javelin thrower) who developed acne fulminans while using anabolics and vitamin B preparations. The temporal correlation between the onset of the skin lesions and the intake of the drugs suggests that the drugs - either alone or in combination - may be responsible for the skin eruptions. We discuss the case in detail referring to the literature.

PMID:
2531507
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center